Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Side Effects To Hep C Treatments

Here's a taste of what TheBody.com has to offer on this topic:
Articles
National Association of People With AIDS

Hep-C Treatment Without Interferon Comes Closer

Many of us who live with HIV are alive today in part because we received effective treatment to clear our hepatitis C (HCV) co-infections. Interferon-boosted Ribavirin was a lifesaver, but the interferon side effects could be rugged. MedPage Today... Read more »
U.S. Centers for Disease Control and Prevention

Nigeria Orders Tests on Local Cure for HIV Virus

The legal battle between Nigerian scientist Jeremiah Abalaka and the Health Ministry over the ban on using his HIV vaccine is continuing with a directive from the Nigerian parliament ordering clinical trials of the drug. The tests are set to begin... Read more »
U.S. Centers for Disease Control and Prevention

HCV Coalition for the Cure Launches White House Petition to End Hepatitis C

On February 19, HCV Coalition Founder Margaret Dudley, along with her husband and many other advocates, announced a drive to obtain 100,000 signatures that they plan to present to the White House. Hepatitis C is the most widespread blood-borne... Read more »
Ask the Experts

side effects from hepc 3a meds

What will my side effects be from the medicine fromthe treatment of the hepatitis c level 3a drugs be...
Barbara McGovern, M.D.

Response from Barbara McGovern, M.D.

Tufts University School of Medicine
There are a multitude of possible side effects. Most people experience feeling very tired, loss of appetite, possible weight loss, irritability...These are the common complaints. It is important to let your doctor know if you are feeling down since... Read more »

hepc/foot/leg muscle pain

I was diagonosed with Hep C in 1998. Tried interferon, but side effects were too much. Recently, I have lots of pain from below the knees to the sole of the feet.(they also tingle). Also, my upper arms have muscle pain. Also, my abdomine stays...
Barbara McGovern, M.D.

Response from Barbara McGovern, M.D.

Tufts University School of Medicine
It sounds like you might have peripheral neuropathy with the tingling of your feet, but this will have to be diagnosed by your physician by physical examination. There are several causes for this condition which can be further explored with your... Read more »

should I stop HAART to begin HepC therapy?

I began HAART treatment 1-1/2 years ago on a regimen of Tenofovir, ABC/3TC Combo and Virmaune and have done spendidly well, (my CD4 count was 154 and my viral load was 25,000 copies when I started, now my CD4 count is 480 and my viral load has been...
Barbara McGovern, M.D.

Response from Barbara McGovern, M.D.

Tufts University School of Medicine
It is great news that you have done so well on your HAART regimen and that your CD4 count has responded so well. I agree with your physician however, that the high liver enzymes are cause for concern. Your elevated liver enzymes may have a variety... Read more »

Can I clear Hepc without affecting HIV counts?

Dear Doctors,I have recently been diagnosed with HIV and Hep C. I contracted them through intraveneous drug use sometime Last Year as my August HIV test was negative and my October test was positive. My most recent lab work has my CD4 count at 728...
Barbara McGovern, M.D.

Response from Barbara McGovern, M.D.

Tufts University School of Medicine
It appears that you were certainly recently infected with HIV. It is not clear if you also were infected with HCV at the same time. I only mention that since treatment of hepatitis C early after infection has a much higher chance of success than... Read more »
Connect With Others

Trying to deal with being + I also have Hepc

Posted by rackme, 7 Replies
I was just told Im hiv+ and Im also hepc. so I don't know when Im not feeling good which is causing the problems been getting vertigo the last couple of days. I see my shrink next week. I guess Im looking for ansures. Thanks any onfo I can get would... Read more »

I have a co-infection;HIV, and HEP-C.

Posted by stevepalma, 1 Reply
I found out that i had this co-infection(hiv,hep-c) in 2002.My doctor says that it is very hard to treat,however with sticking to my meds;this includes hiv meds, and interferon,i now have the hep-c under control after 30 weeks of a 48 week... Read more »

No longer have HepC!

Posted by heatherblue, 2 Replies
I went to my doctor today. My numbers are all amazing. CD4=701, viral load undetectable. And he says that I no longer have HepC. I have never heard of this. I am pleased, don't get me wrong. It's just kinda crazy. I was always told that it... Read more »

I'm taking my treatment into my own hands now

Posted by taurusthecat, 5 Replies
I'm not happy. I have been asking my doctor for ages if I can go on some kind of HIV drug therapy and I keep getting stalled. I've been pos for 8 years and over time my energy levels have gone down and down, my body is just fighting this virus as it... Read more »